Alert archive / Georgia / Heat Advisories in 2016
Heat Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this heat advisory at Jun 16, 2016, 3:45 PM EDT for 6 counties in Georgia. It took effect at Jun 17, 2016, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 3:45 PM EDT (19:45 UTC)
- In effect from
- Jun 17, 2016, 12:00 PM EDT
- Expired
- Jun 17, 2016, 5:55 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS72 KCHS 161945 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT THU JUN 16 2016 GAZ099>101-114>119-137>141-SCZ047-048-051-170345- /O.NEW.KCHS.HT.Y.0002.160617T1600Z-160617T2300Z/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 345 PM EDT THU JUN 16 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY. * LOCATIONS...MUCH OF SOUTHEAST GEORGIA AND BEAUFORT AND JASPER COUNTIES IN SOUTH CAROLINA. THIS INCLUDES SUCH COMMUNITIES AS SAVANNAH...SAPELO ISLAND...HINESVILLE...LUDOWICI...STATESBORO... BEAUFORT AND HARDEEVILLE. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE MID AND UPPER 90S...AND DEWPOINTS IN THE UPPER 60S AND LOWER 70S. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION... KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE... ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE MUCH HIGHER INSIDE THE VEHICLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
5 follow-up statements
425 WWUS72 KCHS 170134 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 934 PM EDT THU JUN 16 2016 GAZ099>101-114>119-137>141-SCZ047-048-051-170945- /O.CON.KCHS.HT.Y.0002.160617T1600Z-160617T2300Z/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 934 PM EDT THU JUN 16 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * LOCATIONS...MUCH OF SOUTHEAST GEORGIA...ALONG WITH BEAUFORT AND JASPER COUNTIES IN SOUTH CAROLINA. THIS INCLUDES COMMUNITIES SUCH AS SAVANNAH...SAPELO ISLAND...HINESVILLE...LUDOWICI... STATESBORO...BEAUFORT AND HARDEEVILLE. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE MID AND UPPER 90S...AND DEWPOINTS IN THE UPPER 60S AND LOWER 70S. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION... KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE... ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE MUCH HIGHER INSIDE THE VEHICLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
800 WWUS72 KCHS 170715 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 315 AM EDT FRI JUN 17 2016 SCZ049-050-171500- /O.EXB.KCHS.HT.Y.0002.160617T1600Z-160617T2200Z/ COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...EDISTO BEACH...CHARLESTON 315 AM EDT FRI JUN 17 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. * LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND CHARLESTON TO GARDENS CORNER TO GRAYS IN SOUTHEAST SOUTH CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST GEORGIA. THIS INCLUDES BEAUFORT...HILTON HEAD ISLAND...HARDEEVILLE...SAVANNAH...HINESVILLE...CLAXTON AND LUDOWICI. * HEAT INDEX VALUES...105 TO 110 DEGREES. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION... KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE... ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE MUCH HIGHER INSIDE THE VEHICLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ099>101-114>119-137>141-SCZ047-048-051-171500- /O.EXT.KCHS.HT.Y.0002.160617T1600Z-160617T2200Z/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD...JASPER 315 AM EDT FRI JUN 17 2016 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND CHARLESTON TO BEAUFORT TO RIDGELAND IN SOUTHEAST SOUTH CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST GEORGIA. * HEAT INDEX VALUES...105 TO 110 DEGREES. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION... KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE... ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE MUCH HIGHER INSIDE THE VEHICLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
683 WWUS72 KCHS 171450 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EDT FRI JUN 17 2016 GAZ099>101-114>119-137>141-SCZ047>051-172200- /O.CON.KCHS.HT.Y.0002.160617T1600Z-160617T2200Z/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 1050 AM EDT FRI JUN 17 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND CHARLESTON TO BEAUFORT TO RIDGELAND IN SOUTHEAST SOUTH CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST GEORGIA. * HEAT INDEX VALUES...105 TO 110 DEGREES. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION... KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE... ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE MUCH HIGHER INSIDE THE VEHICLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
950 WWUS72 KCHS 171934 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT FRI JUN 17 2016 GAZ099>101-114>119-137>141-SCZ047>051-172200- /O.CON.KCHS.HT.Y.0002.000000T0000Z-160617T2200Z/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 334 PM EDT FRI JUN 17 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...MAINLY SOUTH AND EAST OF A LINE FROM AROUND CHARLESTON TO BEAUFORT TO RIDGELAND IN SOUTHEAST SOUTH CAROLINA AND SPRINGFIELD TO STATESBORO TO METTER IN SOUTHEAST GEORGIA. * HEAT INDEX VALUES...105 TO 110 DEGREES. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU MUST BE OUTDOORS...DRINK PLENTY OF FLUIDS...WEAR LIGHT WEIGHT CLOTHING AND STAY OUT OF DIRECT SUNSHINE. IN ADDITION... KNOW THE SIGNS OF HEAT ILLNESSES AND BE SURE TO CHECK ON THOSE WHO ARE MOST SUSCEPTIBLE TO THE HEAT SUCH AS YOUNG CHILDREN AND THE ELDERLY. NEVER LEAVE CHILDREN AND PETS IN A VEHICLE... ESPECIALLY WITH THE WINDOWS ROLLED UP SINCE TEMPERATURES CAN BE MUCH HIGHER INSIDE THE VEHICLE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
485 WWUS72 KCHS 172155 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 555 PM EDT FRI JUN 17 2016 GAZ099>101-114>119-137>141-SCZ047>051-172300- /O.CAN.KCHS.HT.Y.0002.000000T0000Z-160617T2200Z/ CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING... TOWNSEND...DARIEN...RIDGELAND...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 555 PM EDT FRI JUN 17 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HEAT ADVISORY. CONDITIONS ARE RAPIDLY COOLING DOWN WITH THE ARRIVAL OF SHOWERS AND THUNDERSTORMS. THUS THE HEAT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this heat advisory went out at Jun 16, 1:26 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 1:26 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Charleston SC 126 PM EDT THU JUN 16 2016 .SYNOPSIS... Hot and humid weather will persist through Friday while several upper level disturbances affect the area. A cold front will then move through Friday night followed by cooler high pressure building in from the north for the weekend. The high will eventually shift south and east of the area toward the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... No significant changes were made with the latest update. A 500 mb shortwave is progged to cross the area early this afternoon taking the deeper moisture with it. Isolated showers and thunderstorms will be possible through the day. Coverage should be a bit better near the Altamaha River as verified by the current radar trends. Strong low-level offshore flow is keeping the sea breeze boundary pinned near the coast, so that won't be much of a player. A few storms could become severe with damaging winds the main hazard. Highs are still on track to be in the mid 90s most areas. Some spots may see heat indices hit 105 or 106, similar to the last few days. Given that it would likely be spotty and not several consecutive hours, no Heat Advisories are planned. Tonight should be mostly dry due to little to no upper forcing. Temps will remain fairly warm due to a robust low-level jet keeping the boundary layer mixed. Lows will be in the mid to upper 70s. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Friday: The area will be situated ahead of a rare backdoor cold front which will be approaching from the north. A westerly flow across the area will help keep the sea breeze pinned near the coast and help boost temperatures into the mid to possibly upper 90s, likely warmest south of I-16 in GA. Dewpoints will likely fall in the afternoon but should still be in the lower to mid 70s leading to heat indices peaking near 100 north of Charleston to near 110 toward Hinesville and Darien. Thus, a Heat Advisory will likely be needed for a good part of the area. Showers and thunderstorms should develop in the afternoon, mainly around Charleston which will be closer to the front, then shift southeast with additional convection possible across southeast GA ahead of some upper level energy. Moderate instability and bulk shear will yield the potential for some severe storms with damaging winds. Rain chances look to diminish from north to south as the front pushes through. Temperatures should bottom out around 70 most locales by Saturday morning, coolest across inland portions of the SC Lowcountry. Saturday: Much cooler and drier air will move in from the northwest behind the cold front while low pressure develops offshore along the front. Better model agreement now that the low stay well east of the area. Northeast winds will be elevated, especially near the coast, and this will help contribute to some showers due to the enhanced moisture convergence there. Saturday night will be mainly dry except for some coastal showers, mainly across GA. Temperatures will drop to below normal levels in the mid 60s away from the coast and closer to 70/lower 70s at the coast. Sunday: Much of the same weather with unseasonably cool and dry conditions in place, except for a few brief/light showers near the coast. It will remain breezy with below normal high temperatures in the lower/mid 80s away from the coast. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Sunday night through Thursday...Unseasonably cool high pressure will prevail into Monday before conditions return to more normal levels toward mid week as the high shifts offshore and a more southerly flow sets up. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Mainly VFR through 18Z Friday. There may be some impacts from showers/thunderstorms this afternoon. But uncertainty remains too high to include any mention of this in the current TAFs. Extended Aviation Outlook: Brief flight restrictions are possible due to showers/thunderstorms Friday afternoon/evening. Breezy northeast winds are possible this weekend as strong high pressure builds from the north. && .MARINE... A potent low-level jet will persist through tonight, maintaining 15-20 knot winds over the waters except around 15 knots in Charleston Harbor. Some gusts near 25 kt are expected, but no advisories are expected. Friday through Tuesday...Conditions will deteriorate behind a cold front which will push south through the local waters Friday night followed by strong high pressure to the north into early next week. SCAs are likely for all waters during this period with gusts possibly nearing gale force at times, mainly near the Gulf Stream, but confidence is low as much depends on the track/strength of offshore low pressure and the resulting pressure gradient. Winds/seas will remain elevated into early next week, but should slowly improve as the pressure gradient begins to relax on Monday. && .TIDES/COASTAL FLOODING... Strong high pressure is expected to build from the north this weekend while low pressure develops offshore. This will create breezy northeast winds which could push tides high enough to create at least minor coastal flooding. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM...RJB LONG TERM...RJB AVIATION...JRL/RJB MARINE...JRL/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 16, 4:00 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT THU JUN 16 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 170900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 400 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY. HEAT INDEX VALUES COULD PEAK AT OR ABOVE 105 DEGREES DURING THE AFTERNOON...MAINLY SOUTH OF WALTERBORO AND CHARLESTON. THUS...A HEAT ADVISORY COULD BE NEEDED FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND/OR DAMAGING WINDS ARE POSSIBLE FRIDAY AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-170900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 400 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-170900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY. HEAT INDEX VALUES COULD PEAK AT OR ABOVE 105 DEGREES DURING THE AFTERNOON...MAINLY SOUTH OF WALTERBORO AND CHARLESTON. THUS...A HEAT ADVISORY COULD BE NEEDED FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND/OR DAMAGING WINDS ARE POSSIBLE FRIDAY AFTERNOON INTO THE EVENING. COASTAL FLOODING...STRONG NORTHEAST WINDS COULD PUSH TIDE LEVELS HIGH ENOUGH TO PRODUCE AT LEAST MINOR INUNDATION OF SALTWATER IN LOW-LYING COASTAL AREAS THIS WEEKEND INTO EARLY NEXT WEEK. THUS...A COASTAL FLOOD ADVISORY MAY BE NEEDED. RIP CURRENTS...STRONG NORTHEAST WINDS...INCREASING SWELLS AND THE APPROACHING FULL MOON COULD CREATE AN ENHANCED RISK OF RIP CURRENTS THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Heat Advisories in Georgia, 2016Heat Advisories in South Carolina, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.